Extremal distributions under approximate majorization

Michał Horodecki , Jonathan Oppenheim , Carlo Sparaciari

Abstract

Although an input distribution may not majorize a target distribution, it may majorize a distribution which is close to the target. Here we consider a notion of approximate majorization. For any distribution, and given a distance δ, we find the approximate distributions which majorize (are majorized by) all other distributions within the distance δ. We call these the steepest and flattest approximation. This enables one to compute how close one can get to a given target distribution under a process governed by majorization. We show that the flattest and steepest approximations preserve ordering under majorization. Furthermore, we give a notion of majorization distance. This has applications ranging from thermodynamics, entanglement theory, and economics.
Author Michał Horodecki (FMPI / ITPA)
Michał Horodecki,,
- Institute of Theoretical Physics and Astrophysics
, Jonathan Oppenheim
Jonathan Oppenheim,,
-
, Carlo Sparaciari
Carlo Sparaciari,,
-
Journal seriesJournal of Physics A-Mathematical and Theoretical, ISSN 1751-8113, (A 25 pkt)
Issue year2018
Vol51
No30
Pages1-16
Keywords in Englishmajorization, state optimisation, approximate transformations
DOIDOI:10.1088/1751-8121/aac87c
URL https://doi.org/10.1088/1751-8121/aac87c
Languageen angielski
Score (nominal)30
ScoreMinisterial score = 25.0, 24-10-2018, ArticleFromJournal
Ministerial score (2013-2016) = 30.0, 24-10-2018, ArticleFromJournal
Publication indicators WoS Impact Factor: 2016 = 1.857 (2) - 2016=1.605 (5)
Citation count*
Cite
Share Share

Get link to the record


* presented citation count is obtained through Internet information analysis and it is close to the number calculated by the Publish or Perish system.
Back